I had glaucoma before chemo, the pressures stayed OK during chemo, but did increase after. I now have a second lot of drops to use which have restored the pressures to normal.
As has been said ask your GP to refer you to an ophthalmologist. Normally they might wait a bit longer but given that you have probably been on drugs that can contribute to glaucoma, and we have enough anxiety to cope with, get checked out as soon as possible.
I've had a similar experience to Susy (3 years before dx) - I had to go back and everything was normal. It was just one of those things.
Hi I had really high pressures just before the bc was confirmed. The optician requested that I have them done when u returned to collect my glasses. They were ok when I went back and they said the pressures can vary depending on what time of the day you go and can fluctuate like your blood pressure. I know that we do tend to panic about these these things tho. Good luck try not to worry.
Chemo can cause a certain level of macular degeneration, it also causes microscopic holes in the retina according to my optician. These reverse in the majority of patients. I have very strange eyesight now and have 3 different prescriptions, one for contact lenses, varifocal specs and also reading specs for close up work. When I'm using glasses it's not unusual for me to have one pair on and the other on my head as I have to alternate sometimes.
I am also waiting to be checked at the hospital by the opthalmologist as I have been experiencing odd episodes of double vision. My optician says she thinks it may be down to being post menopausal - she said when you get tired the lack of hormones can affect your vision. I believe mets to the brain (which would affect your eyes) are quite rare with BC.
Steroids can sometimes temporarily raise the pressure. Don't know where you are in your treatment or if you had steroids.
I have had Rh Arthritis for 14 years and take steroids short term for flare ups. I have my eyes checked every six months due to possible side effects of one of the other drugs I take. Each time I have them checked (my eyes) I'm asked about the steroids I have taken -ie how much and when and if it is recently I'm asked to come back several days later.
I was told that chemo can make your sight blurry and not to get my eyes tested until at least six months post chemo.
Hope that helps a bit- but do follow it up because if none of the above applies to you, you need to be pro-active. Maybe your GP could refer you to an Opthalmologist?
All the best xx
What you are describing sounds like a possible symptom of glaucoma - it runs on my family so I get tested annually. My understanding is that some chemo drugs and some hormone therapy drugs can affect eyesight too, though I haven't heard of any link with pressure.
Sadly this cancer messes with our minds and can leave us worrying over anything and everything.
Hopefully your optical people will get to the root of it quickly and you'll be reassured.
In our family, high readings show the beginning of glaucoma and there are treatments to help...
However, I can well understand your dismay/angst.
I do hope you can speak to someone soon and help put your mind at rest....
I had a problem a year or so ago and I was so terrified after BC dx that I actually went into the wrong optician! It was actually a blessing in disguise as it was Specsavers and they are open over the weekend which was when I had my nightmare fright.
Maybe see if there's one around your way???
Do hope you get a good result.
Hi all my eyesight has seemed a bit worse and went for test today. But. Th eye pressure test were they blow air into your eyes was high. So waited. Till finished n tried again still high so said I need to see th optician for further tests but no space. So hav to get checked again wen I pick up th glasses don't kno if this cud b glaucoma. Or cud I have mets around th eye or something. Has anyone heard of anything like this. I kno I'm panicking. But this disease does that to us doesn't it !! Rozita. X